ArticleJournal of medical toxicology : official journal of the American College of Medical Toxicology2024
QT-Interval Prolongation Associated with Supratherapeutic Guanfacine Concentration: A Case Report.
Article in Journal of medical toxicology : official journal of the American College of Medical Toxicology, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Reverse Takotsubo Cardiomyopathy Caused by Repeated Guanfacine Overdose.JACC. Case reports · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionGuanfacine, an alpha-2 adrenergic agonist, is used to treat attention deficit hyperactivity disorder (ADHD). Although cardiovascular effects including hypotension and bradycardia are common adverse effects of guanfacine, the effect of guanfacine on QT intervals remains unclear. The association between the serum concentration of guanfacine and its toxicity has also not been fully investigated. CASE REPORT: This is a case of a 21-year-old woman with ADHD who developed repeated presyncope 1 day before admission. She was taking 3 mg of extended-release guanfacine and 50 mg of sertraline. On admission, she had bradycardia and hypotension. An electrocardiogram (ECG) showed a QT interval of 0.68 s and a QTcF interval of 0.648 s. The QT intervals were manually measured and corrected by the Fridericia formula (QTcF = QT/RR
conclusionSupratherapeutic serum guanfacine concentrations may induce QT prolongation.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.